← Return to Aromatase Inhibitors: Did you decide to go on them or not?

Discussion
Comment receiving replies
@lluna57

@cindylb, I also had ALL of the side effects. When the doctor started telling me about the side effects, I didn't really listen, because I have never had side effects from any drug I have taken. About a week after starting them, I was trying to get out of bed and noticed my fingers were really stiff, and then remembered him saying something about that. In week 2, it got worse, much worse and it has continued on since. I am trying 3 weeks on and 1 week off, and hoping that each time I start it again, some of the SE will dissipate. My main concern is with the lasting effects on my joints. I understand bone loss is a given, but I am wondering if, after I stop taking it, will my joints be OK. Luckily, I had great bone density, and never had a joint issue to speak of, now however, when I finish these meds (at my time to retire), am I going to be able to resume all of my activities.

Jump to this post


Replies to "@cindylb, I also had ALL of the side effects. When the doctor started telling me about..."

lluna57 – Sorry you're having the side effects too. This isn't scientific in any way but it seems if many breast cancers are hormone positive in some way then our hormones have been working overtime and by adding a pill that alters that yet again….side effects would be the result. I hope that someday research will begin on the hormone imbalance issues that may contribute to breast and ovarian cancers and all the other related maladies some women suffer. My whole life has been the 'poster child' of imbalanced hormones. I enjoy studying breast cancer, the drugs and their effects but there isn't enough information available to the public or patients on exactly how the AI's function. Also, I haven't gotten any detailed information from my doctors. I wonder what other functions those AI's perform to stop cancer and why they create the sometimes dramatic effects in many women.
I too had bones of steel at one point….ha ha. Now they are more like bones of tin perhaps, but only due to my natural hormone decline. The AI's hasten that demise in some way by removing estrogen and progesterone I guess. I do hear that the pain we experience from them goes away once you stop the drugs but I have also had my doctors say they'll just give you another pill to remedy the bone loss……….it's a sort of cascade of pills.
We all have to choose between the cancer and the side effects. I'm hopeful that the next generation of breast cancer patients will have more and better options.
I have my six month check up this Tuesday and I will try to get more information on the AI's and long term effect and perhaps more about how they work. I will share anything new I learn. If anyone else on here has more information, please share. I know I'd benefit from a clearer understanding of the meds and long term effects.
Hugs!!